Mathematical Research Letters

Volume 17 (2010)

Number 6

Milnor fillable contact structures are universally tight

Pages: 1055 – 1063



Yanki Lekili (Mathematical Sciences Research Institute, Berkeley, CA)

Burak Ozbagci (Mathematical Sciences Research Institute, Berkeley, CA)


We show that the canonical contact structure on the link of a normal complex singularity is universally tight. As a corollary we show the existence of closed, oriented, atoroidal $3$-manifolds with infinite fundamental groups which carry universally tight contact structures that are not deformations of taut (or Reebless) foliations. This answers two questions of Etnyre in \cite{etn}.

Full Text (PDF format)